Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 425, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2009, 12:58 AM CDT for 5 counties in Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2009, 12:58 AM CDT (05:58 UTC)
- Expired
- Aug 20, 2009, 1:34 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 8:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 11:50 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 19, 11:50 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CDT WED AUG 19 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. STRONGEST THUNDERSTORMS CURRENTLY REMAIN NORTH OF THE TAF SITES...ALTHOUGH A BATCH OF STORMS ACROSS CENTRAL OKLAHOMA COULD BEGIN TO IMPACT THE KTUL/KRVS TAF SITES AROUND 07Z. THERE STILL REMAINS THE POSSIBILITY OF A LARGER COMPLEX OF STORMS DEVELOPING ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANASAS INTO THE OVERNIGHT HOURS...WITH THE ACTIVITY PUSHING TO THE SOUTHEAST. MVFR/IFR CONDITIONS LIKELY IN AND NEAR STORMS. && .PREV DISCUSSION... /ISSUED 916 PM CDT WED AUG 19 2009/ ..UPDATE... DISCUSSION... SEVERE THUNDERSTORMS HAVE DEVELOPED IN KANSAS AND HAVE HUGGED THE OKLAHOMA BORDER OVER THE PAST COUPLE OF HOURS. HAVE ADJUSTED POPS AND WEATHER IN THE FORECAST AND SENT OUT UPDATED PRODUCTS INCORPORATING THE LATEST FORECAST INFORMATION AND CURRENT WATCHES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Aug 20, 12:17 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1217 AM CDT THU AUG 20 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1217 AM CDT THU AUG 20 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ELEVATED SEVERE STORMS HAVE BEGUN TO DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE OVERNIGHT HOURS AND WILL LIKELY EVOLVE INTO ONE OR MORE LARGE THUNDERSTORM COMPLEXES AS THE EVENT PROGRESSES...SWEEPING EAST ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE LIKELY IN THE STRONGER STORMS...INCLUDING THE POSSIBILITY OF TORRENTIAL RAINFALL AND FLASH FLOODING. MANY AREAS HAVE RECEIVED SUBSTANTIAL RAINFALL OVER THE PAST COUPLE OF DAYS. THESE AREAS WILL BE THE MOST SUSCEPTIBLE TO FLOODING AS THE GROUND IS ALREADY SATURATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERE WEATHER IS LIKELY TO BE ONGOING ACROSS MUCH OF THE AREA THURSDAY MORNING AS THE COLD FRONT CONTINUES TO SWEEP ACROSS THE REGION. AS THE FRONT SLOWS DURING THE DAY... ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE THURSDAY AFTERNOON IN THE VICINITY OF THE FRONT...WHICH IS EXPECTED TO STILL BE LOCATED IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. AFTER THE FRONT FINALLY EXITS THE REGION LATE THURSDAY... A MUCH COOLER AND DRIER AIR MASS WILL BE PRESENT. TRANQUIL WEATHER WILL THEN PREVAIL THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 20, 12:18 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT THU AUG 20 2009
ARZ001-002-200615-
BENTON AR-CARROLL AR-
1218 AM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CARROLL AND NORTHEASTERN BENTON
AT 1215 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES NORTH OF GATEWAY...MOVING EAST AT 35 MPH. IN THE SHORT TERM
THIS STORM WILL STAY IN SOUTHERN MISSOURI...BUT GUSTY WINDS OF
30 TO 40 MPH WILL EXPAND SOUTH FROM THE STORM INTO NORTHEAST
BENTON COUNTY AND NORTHERN CARROLL COUNTY.
IN THE LONGER TERM...THE STORM COULD MOVE INTO NORTHERN
CARROLL COUNTY AND A SEVERE THUNDERSTORM WARNING MAY EVENTUALLY
BE NEEDED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9405 3650 9402 3650 9361 3650 9330
3649 9329 3633 9330
TIME...MOT...LOC 0515Z 278DEG 31KT 3659 9388Local storm report, Aug 20, 12:19 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1219 AM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 3 N HALLETT 36.28N 96.57W
08/20/2009 E0.88 INCH PAWNEE OK PUBLIC
&&
JDSLocal storm report, Aug 20, 12:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL 3 SW SPERRY 36.27N 96.03W
08/20/2009 E0.88 INCH OSAGE OK BROADCAST MEDIA
AND 50 MPH WINDS
1245 AM HAIL SPERRY 36.30N 95.99W
08/20/2009 E1.75 INCH TULSA OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Aug 20, 12:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT THU AUG 20 2009
OKZ054>058-200630-
CRAIG OK-NOWATA OK-OSAGE OK-OTTAWA OK-WASHINGTON OK-
1250 AM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NORTHWESTERN OTTAWA...NORTHERN NOWATA...
WASHINGTON AND NORTHEASTERN OSAGE
AT 1250 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF HOLLOW TO 14 MILES WEST OF
HULAH...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...DELAWARE...LENAPAH...WANN...HULAH...
COPAN...CARDIN...PICHER AND HOLLOW.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9478 3674 9565 3691 9566 3676 9605
3696 9632 3700 9615
TIME...MOT...LOC 0550Z 281DEG 40KT 3715 9541 3693 9626Local storm report, Aug 20, 12:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL 5 NW OWASSO 36.32N 95.92W
08/20/2009 E1.75 INCH TULSA OK BROADCAST MEDIA
&&
JDSSpecial weather statement, Aug 20, 12:54 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 AM CDT THU AUG 20 2009
OKZ064>066-200645-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1254 AM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1255 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MILFAY...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WELTY...BEGGS...BRISTOW...MILFAY...SLICK...
DEPEW...MOUNDS AND SHAMROCK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3594 9604 3562 9603 3562 9662 3591 9662
TIME...MOT...LOC 0555Z 269DEG 36KT 3575 9657The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:20 PM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| Aug 19, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Aug 19, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 62 min |
| Aug 19, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 40 min |
| Aug 19, 11:48 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Aug 19, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 48 min |
| Aug 20, 12:10 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 36 min |
| Aug 20, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 23 min |
| Aug 20, 12:50 AM CDT | Special Weather Statement | TSA | Nowata | 40 min |
| Aug 20, 12:54 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| Aug 20, 1:05 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 40 min |
| Aug 20, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 38 min |
| Aug 20, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 31 min |
| Aug 20, 1:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 35 min |
| Aug 20, 1:52 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 23 min |
| Aug 20, 1:58 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 62 min |
| Aug 20, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa | 46 min |
| Aug 20, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Aug 20, 2:24 AM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Aug 20, 2:43 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 34 min |
| Aug 20, 2:56 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 20, 4:10 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 35 min |
| Aug 20, 4:47 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Wagoner | 58 min |
| Aug 20, 5:12 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 63 min |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 66 min |
| Aug 20, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah | 62 min |
| Aug 20, 7:26 AM CDT | Areal Flood Advisory | TSA | Adair, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 2 more | 2 hr |
| Aug 20, 8:02 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Mayes, Okmulgee, Rogers, Tulsa and 1 more | 3 hr |
| Aug 20, 8:48 AM CDT | River Flood Warning | TSA | Ottawa | 50 hr |
| Aug 20, 8:48 AM CDT | River Flood Warning | TSA | Ottawa | 14 hr |
| Aug 20, 8:50 AM CDT | Flash Flood Warning | TSA | LeFlore | 5 hr |
| Aug 20, 9:34 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 116 min |
| Aug 20, 9:47 AM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
| Aug 20, 9:59 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Aug 20, 2:57 PM CDT | Special Weather Statement | TSA | Pittsburg | 48 min |
| Aug 20, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 46 min |
| Aug 20, 3:19 PM CDT | Special Weather Statement | TSA | Pittsburg | 41 min |
| Aug 20, 4:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Aug 20, 12:18 AM CDT | Special Weather Statement | TSA | Carroll | 57 min |
| Aug 20, 3:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 57 min |
| Aug 20, 3:25 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 65 min |
| Aug 20, 3:31 AM CDT | Tornado Warning | TSA | Benton | 29 min |
| Aug 20, 4:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 9 min |
| Aug 20, 6:17 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.